Alert archive / Arkansas / Flash Flood Warnings in 2007

Flash Flood Warning 50, NWS Tulsa, OK

July 1, 2007Crawford County, Franklin County, Arkansas

NWS Tulsa, OK issued this flash flood warning at Jul 1, 2007, 8:56 PM CDT for Crawford County, Franklin County, Arkansas. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 1, 2007, 8:56 PM CDT (01:56 UTC)
Expired
Jul 2, 2007, 3:00 AM CDT
In force
6 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Crawford County, AR, Franklin County, AR

The radar

The Western Arkansas radar (KSRX), 39 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 11:45 PM CDTFLASH FLOODCravens, ARSEVERAL ROADS FLOODED IN AND AROUND TOWN
Jul 1, 11:45 PM CDTFLASH FLOODJethro, ARSEVERAL ROADS FLOODED IN AND AROUND TOWN
Jul 1, 11:45 PM CDTFLASH FLOODOzark, ARSEVERAL ROADS FLOODED IN AND AROUND TOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 74 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
74 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KTSA 020156
FFWTSA
ARC033-047-020800-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
856 PM CDT SUN JUL 1 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN CRAWFORD COUNTY IN NORTHWEST ARKANSAS
  WESTERN FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS

* UNTIL 300 AM CDT MONDAY

* AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 6 MILES
  NORTHWEST OF FERN TO 7 MILES SOUTH OF MULBERRY...MOVING NORTH AT 5 
  MPH. RADAR INDICATES THAT 1 TO 2 INCHES OF RAIN HAS ALREADY        
  FALLEN. ANOTHER 2 INCHES WILL BE POSSIBLE THROUGH 300 AM CDT       
  MONDAY.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...TONEY...PLEASANT HILL...PINEY...LOCKE AND MOUNT GAYLER.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3576 9417 3542 9417 3544 9407 3535 9395
      3576 9400

$$
3 follow-up statements
000 
WGUS74 KTSA 020425
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1125 PM CDT SUN JUL 1 2007

ARC033-047-020800-
CRAWFORD AR-FRANKLIN AR-
1125 PM CDT SUN JUL 1 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
WESTERN FRANKLIN AND EASTERN CRAWFORD COUNTIES...

AT 1122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
BAND OF THUNDERSTORMS WITH HEAVY RAIN EXTENDING FROM 7 MILES EAST OF 
MULBERRY THROUGH FERN...MOVING NORTHWEST AT 5 MPH. RADAR INDICATES 
THAT 2 TO 3 INCHES OF RAIN HAVE ALREADY FALLEN SINCE 8 PM. ANOTHER 1 
TO 2 INCHES WILL BE POSSIBLE THROUGH 300 AM CDT.

SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE MULBERRY...DYER...FERN...MOUNTAINBURG AND CHESTER.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW 
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER 
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS 
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT 
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.

LAT...LON 3576 9425 3540 9419 3544 9407 3536 9383
      3576 9393

$$
000 
WGUS74 KTSA 020642
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
140 AM CDT MON JUL 2 2007

ARC033-047-020800-
CRAWFORD AR-FRANKLIN AR-
140 AM CDT MON JUL 2 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
WESTERN FRANKLIN AND EASTERN CRAWFORD COUNTIES...

AT 136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN 
AREA OF HEAVY RAIN FROM FAR WESTERN FRANKLIN COUNTY INTO EASTERN 
CRAWFORD COUNTY. THIS ACTIVITY WAS MOVING TO THE NORTHWEST AT 5 MPH. 
RADAR INDICATES THAT 2 TO 4 INCHES OF RAIN HAS ALREADY FALLEN. 
ANOTHER INCH WILL BE POSSIBLE THROUGH 300 AM CDT.

SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE MOUNTAINBURG...CHESTER AND FERN.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.

LAT...LON 3576 9425 3540 9419 3544 9407 3536 9383
      3576 9393

$$
000 
WGUS74 KTSA 020751
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
251 AM CDT MON JUL 2 2007

ARC033-047-020801-
CRAWFORD AR-FRANKLIN AR-
251 AM CDT MON JUL 2 2007

...THE FLASH FLOOD WARNING FOR WESTERN FRANKLIN AND EASTERN CRAWFORD
COUNTIES EXPIRES AT 300 AM CDT...

THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.

LAT...LON 3576 9425 3540 9419 3544 9407 3536 9383
      3576 9393

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 8:50 PM CDT, 6 minutes earlier.

Area forecast discussion, Jul 1, 8:50 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
850 PM CDT SUN JUL 1 2007

.DISCUSSION...
UPPER LOW CONTINUES TO SLOWLY DRIFT SOUTHWEST THIS EVENING.
SCATTERED THUNDERSTORMS WITH VERY HEAVY RAIN CONTINUE TRAINING
ACROSS LOCALIZED AREAS OF EASTERN OKLAHOMA AND WEST-CENTRAL
ARKANSAS. FLASH FLOODING THREAT WILL CONTINUE THROUGH MUCH OF NIGHT.
CURRENT FORECAST ON TRACK WITH NO SIGNIFICANT CHANGES EXPECTED.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
     OKZ065-OKZ066-OKZ067.

     FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 7 PM MONDAY FOR OKZ049-
     OKZ053-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-
     OKZ075-OKZ076.

AR...FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 7 PM MONDAY FOR ARZ001-
     ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...12
Hazardous weather outlook, Jul 1, 8:28 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
828 PM CDT SUN JUL 1 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
817 PM CDT SUN JUL 1 2007

...ADDITIONAL HEAVY RAINFALL POSSIBLE THROUGH TONIGHT...

...MAJOR RIVER FLOODING EXPECTED ALONG THE CANEY...VERDIGRIS...AND
DEEP FORK RIVERS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

FLASH FLOOD.
	RISK...ELEVATED.
        AREA...EASTERN OKLAHOMA AND NORTHWESTERN ARKANSAS.
        ONSET...ONGOING.

	AREA AT GREATEST RISK...EASTERN OKLAHOMA.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWESTERN ARKANSAS.
	ONSET...ONGOING.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWESTERN ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...SOUTHEASTERN OKLAHOAM.

DISCUSSION...
AN UPPER LOW WILL CONTINUE TO DRIFT SOUTHWEST FROM EASTERN
OKLAHOMA TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO DEVELOP ACROSS MUCH OF EASTERN OKLAHOMA AND
NORTHWESTERN ARKANSAS OVERNIGHT AS THE ATMPOSPHERE ACROSS THE
REGION REMAINS VERY MOIST AND SLIGHTLY UNSTABLE. ONCE AGAIN
OVERNIGHT...A LOW LEVEL JET WILL ENHANCE THE HEAVY RAINFALL
POTENTIAL IN THE THUNDERSTORMS THAT FORM WORSENING THE ONGOING
FLOOD SITUATION OVER NORTHEAST OKLAHOMA.

A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF NORTHEAST OKLAHOMA.
SEE /OKCFFATSA/ FOR DETAILS. IN ADDITION...MAJOR RIVER FLOODING IS
EXPECTED ACROSS PORTIONS OF NORTHEAST OKLAHOMA. SEE /OKCFLSTSA/
AND /OKCFLWTSA/ FOR DETAILS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
EMERGENCY MANAGERS AREAWIDE SHOULD CONTINUE TO MONITOR CONDITIONS
CLOSELY FOR THE POTENTIAL OF FLOODING AND BE PREPARED TO ENACT
LOCAL FLOOD PROCEDURES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY AND SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE UPPER LOW WILL FINALLY BEGIN TO SLOWLY MOVE BACK TO THE
SOUTHWEST DURING THE EARLY PART OF THE WORK WEEK...AND FOCUS THE
HEAVY RAIN POTENTIAL FARTHER SOUTH WITH TIME. DRIER AIR IS FINALLY
EXPECTED TO MOVE IN LATE IN THE WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR CONDITIONS CLOSELY
AS FLOODING CONCERNS WILL CONTINUE AT LEAST THROUGH EARLY THIS
WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jul 1, 4:41 PM CDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
441 PM CDT SUN JUL 1 2007

OKZ073-012215-
PITTSBURG OK-
441 PM CDT SUN JUL 1 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     SOUTHERN PITTSBURG

AT 441 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF BLANCO...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BLANCO.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3475 9582 3461 9588 3460 9550 3476 9556
Special weather statement, Jul 1, 5:11 PM CDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
511 PM CDT SUN JUL 1 2007

OKZ049-073-075-012330-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
511 PM CDT SUN JUL 1 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     SOUTHERN PITTSBURG...PUSHMATAHA AND SOUTHWESTERN LATIMER

AT 511 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM HIGGINS TO 13 MILES NORTHWEST OF DUNBAR TO 14
MILES WEST OF MOYERS...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...YANUSH...HIGGINS...
ANTLERS...CLAYTON...DELA...RATTAN...CLOUDY...MOYERS...FINLEY...
KOSOMA...SNOW...NASHOBA...STANLEY...TUSKAHOMA...KIAMICHI...ALBION...
KELLOND...EUBANKS...DUNBAR AND SARDIS.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.

LAT...LON 3488 9545 3465 9577 3417 9578 3414 9539
      3432 9524 3460 9497
Local storm report, Jul 1, 6:11 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
611 PM CDT SUN JUL 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     FLASH FLOOD      5 W HULBERT             35.93N 95.23W
07/01/2007                   CHEROKEE           OK   PUBLIC

            CAMPERS MOVING TO HIGHER GROUND DUE TO FLOOD WATERS AT
            SEQUOYAH STATE PARK

0607 PM     FLASH FLOOD      3 SE WAGONER            35.93N 95.33W
07/01/2007                   WAGONER            OK   LAW ENFORCEMENT

            PORTIONS OF HIGHWAY 16 BETWEEN WAGONER AND OKAY FLOODED.

&&

RBD
Local storm report, Jul 1, 7:39 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
739 PM CDT SUN JUL 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     FLASH FLOOD      FORT SMITH              35.39N 94.40W
07/01/2007                   SEBASTIAN          AR   TRAINED SPOTTER

            SEVERAL CITY ROADS IMPASSABLE DUE TO HIGH WATER.

0720 PM     FLASH FLOOD      2 S WILBURTON           34.89N 95.31W
07/01/2007                   LATIMER            OK   LAW ENFORCEMENT

            SEVERAL SECONDARY ROADS FLOODED/IMPASSABLE.

&&

RBD
Local storm report, Jul 1, 7:59 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
759 PM CDT SUN JUL 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     FLASH FLOOD      TALIHINA                34.75N 95.05W
07/01/2007                   LE FLORE           OK   EMERGENCY MNGR

            WATER IN TWO HOMES

&&

RBD
Local storm report, Jul 1, 8:14 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
814 PM CDT SUN JUL 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     FLASH FLOOD      3 NW MOYERS             34.36N 95.69W
07/01/2007                   PUSHMATAHA         OK   PUBLIC

            2.5 INCHES OF RAIN IN ONE HOUR...A FEW SECONDARY ROADS
            FLOODED.

&&

RBD

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 2:55 AM CDTFlash Flood WarningTSACrawford3 hr
Jul 2, 4:18 PM CDTSpecial Weather StatementTSASebastian42 min

Nearby

Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.